MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC; OCCLUSION BALLOON CATHETER, PRODUCT CODE: MJN

MICROVENTION, INC. SCEPTER XC; OCCLUSION BALLOON CATHETER, PRODUCT CODE: MJN
Model Number BC0411XC-ID-700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is currently ongoing.The instruction for use (ifu) include the warnings: do not exceed the maximum recommended inflation volume as balloon rupture may occur.Excessive pressure higher than 300 psi (2069kpa) may cause leakage or rupture of the balloon catheter working lumen.
 
Event or Problem Description
It was reported that a scepter xc balloon catheter burst during the procedure.It was removed and replaced with another balloon catheter and the procedure was successfully completed.There was no reported injury or intervention.
 
Additional Manufacturer Narrative
The investigation of the returned balloon catheter system found a rupture in the balloon and heavy delamination of the distal balloon bond, which is consistent with the alleged product issue.A rupture in the balloon and delamination of the distal balloon bond are damages consistent with the balloon being over-inflated during the procedure and bursting, as described in the reported complaint.The physician evaluation of the device could not identify the condition or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
SCEPTER XC
Common Device Name
OCCLUSION BALLOON CATHETER, PRODUCT CODE: MJN
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13805913
Report Number2032493-2022-00094
Device Sequence Number20081880
Product Code MJN
UDI-Device Identifier00842429103418
UDI-Public(01)00842429103418(11)210920(17)240831(10)0000084587
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberBC0411XC-ID-700
Device Lot Number0000084587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 YR
Patient SexMale